What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 14, 2:59 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, May 14, 2:59 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
359 PM EDT Sat May 14 2022
.SYNOPSIS...
Active weather pattern this weekend with scattered showers and
storms into this evening and again Sunday night. Slightly
cooler and drier air filters in for the start of the workweek
before additional chances for storms arrive midweek and beyond
as warmer and more humid air returns to the area.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Diurnal heating combined with some increase in low level
moisture has result in moderate instability across the area this
afternoon. Mid level support is limited with rather light wind
flow indicated on area soundings. Disorganized -- slow moving
storms to continue into this evening. Storms to our west,
showing a little better organization invof of a weak front to
work into west central Ohio and then weaken with the loss of
heating. DCAPE values up to 1000 J/KG. Given the lack of
favorable wind flow for good organization -- the main threat
will be strong to damaging winds, heavy rain due to the slow
movement and some small hail.
The airmass will quickly stabilize by late this evening with
convection weakening and shifting southeast of ILN/s area.
Some clearing is expected late which could lead to the some
patchy fog development. Lows tonight to range from the
upper 50s to the lower 60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Mid level shortwave to dig southeast from the northern plains
across the Mid MS Valley Sunday and into the Great Lakes Sunday
night.
In warm sector moderate instability develops Sunday afternoon
but favorable forcing is not present. Some of the forecast
soundings indicate a cap that may inhibit convective development
during the daylight hours. Have limited any mention of
thunderstorms to slight chance late in the day. Have opted to go
a little warmer than NBM guidance for highs. Expect warm highs
in the lower and middle 80s.
Favorable forcing and deeper-layer shear develops late Sunday
evening into the overnight hours, as the shortwave approaches
from the west. Have increased pops to categorical for the most
favored time for storms late evening/overnight. Uncertainty
exists regarding the amount of instability that will remain and
the potential for strong to severe storms. Forecast soundings
are showing a near-sfc inversion, and elevated instby by the
time the most favorable lift comes into play. This will work to
limit severe potential. Will continue to mention this potential
with the best chance in our far west as convection weakens as
it tracks across ILN/s FA.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
On Monday morning, a surface cold front will be moving southeast
through the ILN CWA, as the axis of a mid-level shortwave will
already be just past the forecast area. The main period of
convective potential will already be done by 12Z, but until the
surface front has passed, there will still be some chance of showers
for the area -- ending west-to-east through the morning and early
afternoon. NW flow behind the front will advect in a drier and
cooler air mass, with skies eventually clearing during the day.
Despite the change in air mass and the NW winds, temperatures will
remain close to normal, with highs in the lower to mid 70s. Some
gusts to around 20-25 knots look possible, so winds are slightly
higher than the model blend.
A flatter mid-level pattern will set up across the Ohio Valley going
into the middle of the week, while a broad area of surface high
pressure will gradually drift eastward on Tuesday and into
Wednesday. This will keep surface flow light and generally with a
northerly component, so temperatures will likely only change
slightly in the Mon-Tue-Wed time frame -- still remaining in the
70s. The situation aloft will be a little different, as the axis of
a ridge begins to move into the area, and some theta-e advection at
850mb and above begins as early as Tuesday night. More robust
moisture advection will pick up at lower levels on Wednesday and
into Wednesday night, with some kind of west-to-east boundary
establishing itself across the Ohio Valley. As this setup combines
with some fast-moving shortwaves moving across the region, atop a
low-amplitude southeastern ridge, occasional shower/storm chances
are expected from late Tuesday night through the end of the week.
With a fast-moving upper pattern and multiple shortwaves, confidence
in exact timing for the highest precipitation chances is uncertain,
though it appears some of the higher chances may be on Wednesday
night. It is also uncertain if there will be a favorable overlap of
shear and instability during this time period, but it appears
possible, especially as SBCAPE begins to ramp up on Thursday. Thus,
this period will need to be watched for some strong storm potential.
The stronger surface-based warm advection beginning on Thursday will
continue into Friday and Saturday, as deep-layer southwesterly flow
sets up over the ILN CWA. This looks like it may lead to diminishing
precipitation chances from Thursday to Friday to Saturday, as the
pattern becomes one that supports temperatures rising above normal.
In fact, the strength of the flow supports a forecast a little above
the model blend, and max temps were increases lightly for all three
days from Thu-Fri-Sat. Mid to upper 80s are expected Friday and
Saturday, with an outside chance at some 90 degree readings in the
southern part of the forecast area.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Moderate instability resulting in scattered thunderstorm
development in the warm air mass this afternoon. Storms will be
disorganized due to the light flow. A few of the storms could
produce gusty winds. Have generally covered these storms with
VCTS with a tempo at KCVG and KLUK where coverage is better.
Visibilities will be reduced to IFR in heavy downpours.
Convective activity will be tapering off slowly past sunset
with loss of diurnally-driven instability. Any spots that are
impacted by SHRA/TSRA will be susceptible to BR/FG development
late tonight as skies clear. Have MVFR vsby restriction at KLCK
and IFR at KLUK. Any fog will improve quickly Sunday morning
with VFR conditions expected thru most of the daylight hours.
OUTLOOK...Thunderstorms are possible Sunday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, May 14, 3:03 PM EST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 PM EDT Sat May 14 2022
KYZ099-100-OHZ045-046-054>056-063>065-073-074-079>082-088-152015-
Mason-Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
403 PM EDT Sat May 14 2022
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Tonight.
Isolated to scattered showers and storms are expected through this
evening. A few strong to marginally severe storms may be possible,
with gusty winds being the primary threat. Also, the slow movement of
the storms may lead to flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and storms are likely Sunday night. A few isolated strong to
severe storms will be possible, with gusty or damaging winds being
the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-152015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler-Warren-
Clinton-Hamilton-Clermont-
403 PM EDT Sat May 14 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.
.DAY ONE...Tonight.
Isolated to scattered showers and storms are expected through this
evening. A few strong to marginally severe storms may be possible,
with gusty winds being the primary threat. Also, the slow movement of
the storms may lead to flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and storms are likely Sunday night. A few isolated strong to
severe storms will be possible, with gusty or damaging winds being
the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 14, 4:18 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
518 PM EDT Sat May 14 2022
OHZ055-142145-
Franklin OH-
518 PM EDT Sat May 14 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL FRANKLIN
COUNTY THROUGH 545 PM EDT...
At 518 PM EDT, a strong thunderstorm was located over Upper
Arlington, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Columbus, Reynoldsburg, Grove City, Upper Arlington, Gahanna,
Hilliard, Worthington, Bexley, Canal Winchester, Groveport, Ohio
State University, Easton, Whitehall, Grandview Heights, Obetz,
Urbancrest, Valleyview, Marble Cliff, Riverlea and Brice.
This includes the following Interstates...
I-70 in Ohio between mile markers 91 and 111.
I-71 in Ohio between mile markers 101 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3998 8278 3994 8278 3994 8281 3991 8281
3991 8280 3986 8280 3982 8291 3993 8319
4011 8309 4002 8277
TIME...MOT...LOC 2118Z 296DEG 17KT 3999 8306
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ConiglioSpecial weather statement, May 14, 4:20 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
520 PM EDT Sat May 14 2022
INZ058-059-066-142145-
Fayette IN-Union IN-Franklin IN-
520 PM EDT Sat May 14 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FRANKLIN
COUNTY, SOUTHERN UNION COUNTY, AND SOUTHEASTERN FAYETTE COUNTY IN
INDIANA THROUGH 545 PM EDT...
At 519 PM EDT, a strong thunderstorm was located near Connersville,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Connersville, Brookville, Liberty, Salem, Blooming Grove, Columbia,
Metamora, Bunker Hill, Laurel, Cedar Grove, Dunlapsville, Alquina,
Whitewater State Park, Mounds State Recreation Area, Billingsville,
Alpine, Nulltown, Peppertown, Everton and Springersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3948 8527 3970 8519 3963 8486 3936 8492
3933 8513
TIME...MOT...LOC 2119Z 297DEG 14KT 3957 8514
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, May 14, 4:29 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
529 PM EDT Sat May 14 2022
OHZ042-051-060-061-142200-
Montgomery OH-Darke OH-Preble OH-Miami OH-
529 PM EDT Sat May 14 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PREBLE,
SOUTHEASTERN DARKE, NORTHWESTERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES THROUGH 600 PM EDT...
At 529 PM EDT, a strong thunderstorm was located near Lewisburg,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Trotwood, Englewood, West Milton, Lewisburg, Clayton, Union,
Brookville, Phillipsburg, Verona, Laura, Pitsburg, Potsdam, Gordon,
Northview, Pyrmont and Garland.
This includes I-70 in Ohio between mile markers 15 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3986 8459 4001 8449 3997 8426 3982 8426
3974 8434
TIME...MOT...LOC 2129Z 295DEG 12KT 3992 8446
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, May 14, 4:45 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
545 PM EDT Sat May 14 2022
OHZ034-035-142215-
Auglaize OH-Mercer OH-
545 PM EDT Sat May 14 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
AUGLAIZE AND NORTHEASTERN MERCER COUNTIES THROUGH 615 PM EDT...
At 545 PM EDT, a strong thunderstorm was located 7 miles east of
Rockford, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Celina, St. Marys, Rockford, New Knoxville, Moulton, Mendon,
Buckland, Montezuma, Kossuth, Tama, Neptune and Bulkhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4068 8445 4068 8422 4066 8422 4066 8420
4050 8429 4047 8453 4064 8471 4073 8460
4073 8446
TIME...MOT...LOC 2145Z 287DEG 16KT 4066 8450
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HatzosLocal storm report, May 14, 4:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL MENDON 40.67N 84.52W
05/14/2022 M0.25 INCH MERCER OH TRAINED SPOTTER
&&
JEGSpecial weather statement, May 14, 4:57 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
557 PM EDT Sat May 14 2022
INZ066-074-OHZ070-077-142230-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
557 PM EDT Sat May 14 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN FRANKLIN,
NORTHEASTERN DEARBORN, NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER
COUNTIES THROUGH 630 PM EDT...
At 556 PM EDT, a strong thunderstorm was located over Brookville,
moving east at 15 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Oxford, Harrison, Brookville, Bright, Ross, Reily, New Haven, St.
Leon, Scipio, West Harrison, Cedar Grove, Mount Carmel, Mounds State
Recreation Area, Okeana, Rockdale, Mixersville, Mcgonigle, Sharptown
and St. Charles.
This includes the following Interstates...
I-74 in Indiana between mile markers 166 and 171.
I-74 in Ohio between mile markers 0 and 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3935 8510 3952 8502 3948 8467 3931 8467
3924 8486
TIME...MOT...LOC 2156Z 287DEG 15KT 3941 8497
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
Hatzos